| Catalog Number |
3542470M |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Codes |
Capsular Contracture (1761); No Code Available (3191)
| Date of Event |
05/13/2019
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
At the time of this report, mentor has received no information regarding explantation or an expected explantation date.It is unknown at this time if the device will be made available for return.As a result, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: no explant or reoperation performed concomitant products: mentor siltex round spectrum 425 cc saline prosthesis, catalog # 3542470m, serial # (b)(4).(b)(4).
Event or Problem Description
It was reported that a (b)(6)-year-old caucasian female who underwent primary breast augmentation with a mentor siltex round spectrum 425 cc saline prosthesis experienced left sided deflation post procedure.The deflation was confirmed by a physician through a physical examination.At the time of this report, mentor has received no information regarding explantation or an expected explantation date.
Additional Manufacturer Narrative
Additional information was received on 8/19/2019.An explant is scheduled for (b)(6) 2019.2.Is other serious-uncheck.2.Is required intervention- check.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
The investigation of the returned device was completed by the failure analysis lab on 11/18/2019.Device evaluation summary: according to the information provided, it was reported that the patient experienced deflation and capsular contracture of the breast saline implant.During evaluation of the device a tear measuring approximately 1.3 cm was observed on the posterior aspect.Microscopic examination of the edges of the tear gave no indications of instrument damage.No other anomalies observed.Postoperative formation of a fibrous tissue capsule around a mammary prosthesis is a normal physiologic response to the implantation of a foreign object and occurs in all patients in varying degrees.In some cases, contracture of the fibrous capsule may occur.This phenomenon is referred to as capsular contracture.It is possible the rupture was caused by the stress occasioned to the shell by the capsular contracture it should be noted that as part of our quality process, each device is visually inspected during manufacturing to ensure the device meets the required specifications prior to shipment.Based on the information reported and/or the product investigation, there is no evidence that the issue is related with the manufacturing process.Manufacturer's reference number: (b)(4).
Additional Manufacturer Narrative
This information was erroneously omitted from the previous supplemental report submitted on 10/28/2019.The mentor failure analysis lab received the device for evaluation on 10/11/2019.The analysis has begun but is not complete at this time.When the investigation and analysis have been completed, a supplemental report will be submitted.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
Additional information was received on 10/2/2019.In addition to the issues reported previously, the patient also experienced capsular contracture (baker grade unkown).When the devices were explanted, bilateral prosthesis replacement with 450cc mentor memorygel breast implants and bilateral capsulotomies were performed.Manufacturer¿s reference number: (b)(4).